MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-1530
Medical Device Problem Codes Break (1069); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the broken cutting wire (knife wire) was confirmed.The broken portion was scorched and melted.The outer diameter of the cutting wire was measured, and no abnormalities were identified.The length of the coated portion of the cutting wire, and the cutting wire itself, presented no abnormalities.There were no missing parts in the subject device.There were no abnormalities identified that could have led to the breakage of the cutting wire.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported device problem.The dhr confirmed that the subject device was shipped in accordance with the specifications.The investigation concluded that the reported problem was likely due to the device not protruding enough from the endoscope until the rear end of the cutting wire was in the field of view.This resulted in the cutting wire and endoscope being too close to each other.Another possibility is an electrical discharge occurred, that caused the cutting wire to become hot instantly.As a result, the cutting wire broke.The heat generated by the electrical discharge likely caused damage to the coated portion as well.The instruction manual provides the following regarding proper use of the device: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
An olympus employee reported on behalf of the customer, during a therapeutic endoscopic submucosal dissection (esd) the tip knife wire (single use 3-lumen sphincterotome v) broke.No debris fell off.The procedure was completed using another device.There was no report of patient harm associated with this event.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15972585
Report Number9614641-2022-00756
Device Sequence Number20264696
Product Code KNS
UDI-Device Identifier14953170184090
UDI-Public04953170184093
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-1530
Device Lot Number26K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIO3.
Patient SexUnknown